MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035476200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery wire of the coil (subject device) fractured during the procedure.The subject coil failed to be detached due to the fracture on the delivery wire.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the proximal contact wire was intact but the introducer sheath was kinked/bent.The main coil was detached from the delivery wire but was noted to be intact.Several kink were present along the coil delivery wire and the proximal contact was noted to be broken/fractured.Functional testing was not possible as the main coil was noted to be detached from the coil delivery wire.The detachment zones were examined and were noted to be electrolytically detached.The reported defect main coil failed/unable to detach was not confirmed during analysis.However, the analysis results are consistent with the event.The delivery wire was kinked bent.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect coil delivery wire broken/fractured was confirmed based on the returned device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was confirmed that the proximal contact was broken/fractured within the inzone.Also, it was confirmed that the target coil had been electrolytically detached, however as it was returned with the target coil, it is probable that it may have been partially detached at the detachment zone, allowing it to be removed with the delivery wire, upon removal from the patient.An assignable cause of procedural factors will be assigned to the reported main coil failed/unable to detach, and the analyzed coil introducer sheath kinked/bent.It is probable that the proximal contact detached as a result of handling of the device during preparation of the device or during advancement of the device.An assignable cause of handling damage will be assigned to the reported coil delivery wire broken/ fractured during use and the analyzed defects coil delivery wire kinked/bent & coil proximal contact wire broken/fractured.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10948184
Report Number3008881809-2020-00379
Device Sequence Number3189425
Product Code HCG
UDI-Device Identifier04546540676542
UDI-Public04546540676542
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberM0035476200
Device Catalogue NumberM0035476200
Device Lot Number22309885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER)
Patient Age43 YR